MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO FLAT MARKERS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO FLAT MARKERS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number PFSDV0016
Medical Device Problem Codes Nonstandard Device (1420); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a cori assisted tka procedure, the navio flat markers were not being seen by the camera.They flickered and won't fully be seen.Even after replacing some of them, they were still not able to be fully seen.The procedure was resumed, after a significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The navio flat markers, part number pfsdv0016, lot number 23gk00137, intended for treatment was returned for evaluation.The reported problem could not be confirmed with a visual inspection.The reported problem was confirmed with a functional evaluation.The flat markers will flicker when placed approximately 1.5 meters from the camera and held approximately perpendicular to the camera.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that the lot, serial number or part number reported in this event is related to a corrective/preventive action.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with software settings.As part of corrective action, a software change will update the image settings to optimize flat marker detection.Smith & nephew has initiated a field action to voluntarily correct the cori surgical system.Should any additional information be received, the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
H3, h6: the navio flat markers, part number pfsdv0016, lot number 23gk00137, intended for treatment was returned for evaluation.The reported problem could not be confirmed with a visual inspection.The reported problem was confirmed with a functional evaluation.The flat markers will flicker when placed approximately 1.5 meters from the camera and held approximately perpendicular to the camera.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that the lot, serial number or part number reported in this event is related to a corrective/preventive action.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with software settings.As part of corrective action, a software change will update the image settings to optimize flat marker detection.Smith & nephew has initiated a field action to voluntarily correct the cori surgical system.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Additional information: h7 corrected data: h6 (medical device problem code).

Brand Name
NAVIO FLAT MARKERS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18833164
Report Number3010266064-2024-00042
Device Sequence Number7245891
Product Code OLO
UDI-Device Identifier00885556628904
UDI-Public00885556628904
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Repair,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberPFSDV0016
Device Lot Number23GK00137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer05/06/2024
05/14/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date05/08/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB10024 / (B)(6)
Patient SexUnknown